Pendulum's rotational motion governed by a stochastic Mathieu equation

Research output: Contribution to journalArticlepeer-review

Authors

Colleges, School and Institutes

External organisations

  • Heriot-Watt University
  • Norwegian University of Science and Technology

Abstract

This paper considers rotational motion of a nonlinear Mathieu equation with a narrow-band stochastic excitation. The path integration technique is utilized to obtain the joint probability density function of the response, which is used to construct domains of rotational motion in parameter space.

Details

Original languageEnglish
Pages (from-to)12-18
Number of pages7
JournalProbabilistic Engineering Mechanics
Volume31
Early online date8 Nov 2012
Publication statusPublished - 1 Jan 2013

Keywords

  • Instability domain, Mathieu equation, Narrowband parametric excitation, Probability density function, Rotational motion, Wave energy converter